Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 15, 2011, 6:13 PM MDT for Adams County, Hettinger County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2011, 6:13 PM MDT (00:13 UTC)
- Expired
- Aug 15, 2011, 7:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, ND, Hettinger County, ND
The radar
The Bismarck radar (KBIS), 135 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 15, 4:23 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2516 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
495
WUUS53 KBIS 160013
SVRBIS
NDC001-041-160115-
/O.NEW.KBIS.SV.W.0285.110816T0013Z-110816T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
613 PM MDT MON AUG 15 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
SOUTHERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
* UNTIL 715 PM MDT
* AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES SOUTH OF REGENT...OR 33 MILES NORTHWEST OF LEMMON...AND
MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
REGENT...MOTT...BURT AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4614 10283 4649 10284 4650 10205 4629 10204
4628 10200 4613 10200
TIME...MOT...LOC 0014Z 264DEG 19KT 4630 10256
WIND...HAIL 60MPH 1.00IN
$$
MERRIMAN3 follow-up statements
877
WWUS53 KBIS 160024
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT MON AUG 15 2011
NDC001-041-160115-
/O.CON.KBIS.SV.W.0285.000000T0000Z-110816T0115Z/
ADAMS ND-HETTINGER ND-
624 PM MDT MON AUG 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HETTINGER AND NORTHEASTERN ADAMS COUNTIES UNTIL 715 PM MDT...
AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9
MILES SOUTH OF REGENT...OR 30 MILES NORTHWEST OF LEMMON...MOVING EAST
AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
MOTT...BURT AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4614 10271 4649 10273 4650 10205 4629 10204
4628 10200 4613 10200
TIME...MOT...LOC 0025Z 264DEG 19KT 4631 10248
WIND...HAIL 60MPH 1.50IN
$$
MERRIMAN729
WWUS53 KBIS 160042
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
742 PM CDT MON AUG 15 2011
NDC001-041-160115-
/O.CON.KBIS.SV.W.0285.000000T0000Z-110816T0115Z/
ADAMS ND-HETTINGER ND-
642 PM MDT MON AUG 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HETTINGER AND NORTHEASTERN ADAMS COUNTIES UNTIL 715 PM MDT...
AT 637 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTH OF MOTT...OR 27 MILES NORTH OF LEMMON...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BURT AND BENTLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4614 10255 4649 10258 4650 10239 4650 10205
4629 10204 4628 10200 4613 10200
TIME...MOT...LOC 0042Z 269DEG 21KT 4630 10232
WIND...HAIL 60MPH 1.00IN
$$
MERRIMAN130
WWUS53 KBIS 160104
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
804 PM CDT MON AUG 15 2011
NDC001-160114-
/O.CAN.KBIS.SV.W.0285.000000T0000Z-110816T0115Z/
ADAMS ND-
704 PM MDT MON AUG 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ADAMS COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
LAT...LON 4623 10229 4649 10258 4649 10250 4650 10205
4629 10204 4628 10200 4620 10200
TIME...MOT...LOC 0104Z 269DEG 21KT 4630 10213
$$
NDC041-160115-
/O.CON.KBIS.SV.W.0285.000000T0000Z-110816T0115Z/
HETTINGER ND-
704 PM MDT MON AUG 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HETTINGER COUNTY UNTIL 715 PM MDT...
AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BURT...OR 25 MILES NORTH OF LEMMON...MOVING
EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BENTLEY AROUND 715 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.
&&
LAT...LON 4623 10229 4649 10258 4649 10250 4650 10205
4629 10204 4628 10200 4620 10200
TIME...MOT...LOC 0104Z 269DEG 21KT 4630 10213
WIND...HAIL <50MPH 1.00IN
$$
JP MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:48 PM MDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 15, 2:48 PM MDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 348 PM CDT MON AUG 15 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... THE MAIN FORECAST CONCERN WILL BE THE SEVERE POTENTIAL ACROSS NORTH DAKOTA TONIGHT. ONGOING ELEVATED CONVECTION OVER EASTERN MONTANA WILL SLOWLY SPREAD INTO WESTERN NORTH DAKOTA THIS AFTERNOON. AN OUTFLOW BOUNDARY FROM THE ONGOING CONVECTION IS NOTED ON VISIBLE SATELLITE IMAGERY MOVING INTO NORTH CENTRAL NORTH DAKOTA. THIS MAY SERVE AS A FOCUS FOR THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. WILL CONTINUE TO MONITOR AS TIME PROGRESSES. THE MAIN EVENT IS STILL EXPECTED TO OCCUR TONIGHT. THE MEDIUM RANGE MODELS ARE NOW IN BETTER AGREEMENT WITH RESPECT TO THE PLACEMENT AND TIMING OF POTENTIALLY SEVERE WEATHER. THE LARGE SCALE UPPER LEVEL TROUGH IS PROGGED TO ENTER CENTRAL MONTANA BY 06Z TUESDAY. MODELS ARE PAINTING THE HIGHEST QPF ACROSS NORTHWESTERN NORTH DAKOTA IN THE LFQ OF AN UPPER LEVEL JET STREAK ALONG AN APPROACHING COLD FRONT FROM 00-06Z TUESDAY. THIS ACTIVITY IS THEN EXPECTED TO PUSH INTO THE CENTRAL AND EASTERN PORTIONS OF THE CWA AFTER MIDNIGHT. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE ACROSS THE NORTHERN CWA PROXIMATE TO THE STRONGEST UPPER LEVEL FORCING. FURTHERMORE...PERIODS OF HEAVY RAINFALL ARE ALSO EXPECTED. SINCE STORM MOTIONS SHOULD BE RELATIVELY FAST (RANGE BETWEEN 30-35 KNOTS USING THE 850MB-300MB MEAN WIND AS A PROXY)...DO NOT THINK A FLASH FLOOD WATCH IS WARRANTED AT THIS TIME. THE THUNDERSTORM ACTIVITY IS THEN EXPECTED TO END FROM WEST TO EAST TUESDAY. STRONG GRADIENT FLOW IN THE WAKE OF THE FRONT COMBINED WITH UNSTABLE LOW-LEVEL LAPSE RATES WILL ALLOW FOR WINDY/GUSTY CONDITIONS TO DEVELOP AREAWIDE BY TUESDAY AFTERNOON. IN ADDITION...MUCH DRIER AIR FILTERING INTO THE REGION SHOULD ALLOW FOR DEWPOINTS TO MIX OUT TO UPPER 30S WEST. HOWEVER...STRONG CAA SHOULD KEEP TEMPERATURES WELL BELOW NORMAL ALLOWING FOR RH VALUES TO REMAIN NEAR TO SLIGHTLY BELOW NORMAL TUESDAY AFTERNOON. SURFACE HIGH PRESSURE WILL THEN SLIDE ACROSS SOUTHWESTERN NORTH DAKOTA TUESDAY NIGHT AND BECOME CENTERED OVER SOUTH DAKOTA WEDNESDAY MORNING. THE LIGHT WINDS COMBINED WITH CLEAR SKIES SHOULD ALLOW OVERNIGHT LOWS TO RADIATE TO THE MID/UPPER 40S. A LITTLE HIGHER WINDS NORTH SHOULD KEEP LOWS IN THE LOW/MID 50S NORTH OF I-94. && .LONG TERM...WEDNESDAY THROUGH MONDAY... THE START OF THE LONG TERM PERIOD WILL BEGIN WITH NORTHWEST FLOW ALOFT WEDNESDAY...TRANSITIONING TO ZONAL WEST-TO-EAST FLOW ON THURSDAY. DRY SURFACE HIGH PRESSURE INFLUENCES THE STATE WEDNESDAY...SLIDING SOUTHEAST OF THE STATE WEDNESDAY NIGHT...WITH RETURN SOUTHERLY FLOW WEDNESDAY NIGHT AS LOW PRESSURE DEVELOPS IN THE LEE OF THE ROCKIES. A WEAK LOW PRESSURE TROUGH IS FORECAST TO MOVE EASTWARD ACROSS THE STATE THURSDAY...BUT WITHOUT MUCH FORCING FROM ALOFT...THUS DID NOT INTRODUCE CHANCES OF SHOWERS OR THUNDERSTORMS THURSDAY. MODEL SOLUTIONS DIVERGE FROM THURSDAY AND BEYOND...AND USED THE MORE CONSISTENT EUROPEAN MODEL. ON FRIDAY A LARGE UPPER LEVEL LOW PRESSURE SYSTEM POSITIONED OVER MUCH OF NORTHERN CANADA SWINGS A SHORTWAVE ACROSS SOUTH CENTRAL CANADA AND NORTHERN NORTH DAKOTA FRIDAY. KEPT SLIGHT CHANCE OF THUNDERSTORM MENTION AS PER PREVIOUS FORECAST PACKAGE. THE WEEKEND AND INTO MONDAY KEPT DRY...AS EUROPEAN MODEL INDICATES ZONAL FLOW ALOFT SATURDAY...THEN A BUILDING RIDGE OVER THE WESTERN US/ROCKIES WITH A DRY NORTHWESTERLY FLOW SUNDAY AND MONDAY. TEMPERATURES DURING THE EXTENDED PERIOD ARE FORECAST TO REMAIN NEAR OF SLIGHTLY BELOW AVERAGE FOR MID AUGUST. && .AVIATION...A LOW PRESSURE TROUGH EXTENDED FROM A LOW IN NORTHERN SASKATCHEWAN TO ANOTHER LOW OVER THE BLACK HILLS AREA TO EASTERN COLORADO. A MID-LEVEL CAP WAS KEEPING CONVECTION FROM OCCURRING. EXPECT THAT AS THE TROUGH MOVES EASTWARD INTO WESTERN NORTH DAKOTA LATER THIS AFTERNOON/EVENING...AND AS THE MID-LEVEL CAP WEAKENS TOWARDS SUNSET OR AROUND 00Z-03Z...WILL SEE SCATTERED THUNDERSTORMS OVER KISN/KDIK AND BECOME MORE NUMEROUS AFTER 03Z. THIS ACTIVITY TO SPREAD EAST ACROSS THE STATE TONIGHT TO KMOT/KBIS AROUND 06Z AND TO KJMS AROUND 09-12Z. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...SHORT TERM JV...LONG TERM/AVIATION
Hazardous weather outlook, Aug 15, 9:14 AM MDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1014 AM CDT MON AUG 15 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-161515- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1014 AM CDT MON AUG 15 2011 /914 AM MDT MON AUG 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT CHANCES FOR SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON...MAINLY OVER WESTERN PORTIONS OF THE STATE. CHANCES FOR THUNDERSTORMS WILL INCREASE TONIGHT OVER ALL OF WEST AND CENTRAL NORTH DAKOTA. STRONG TO SEVERE STORMS ARE LIKELY OVER SOME AREAS. THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND STRONG WINDS. ISOLATED TORNADOES WILL BE POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR THUNDERSTORMS WILL CONTINUE OVER NORTHWEST AND CENTRAL NORTH DAKOTA TUESDAY MORNING...THEN MAINLY OVER EASTERN NORTH DAKOTA TUESDAY AFTERNOON. A FEW STORMS MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY OCCUR THIS AFTERNOON THROUGH TUESDAY MORNING. TM
In the hours before
Local storm report, Aug 15, 5:33 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
633 PM CDT MON AUG 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 SE MANNING 47.18N 102.70W
08/15/2011 E1.75 INCH DUNN ND PUBLIC
ALSO HAD 50 MPH WIND GUSTS. WINDOWS BROKEN AND A VEHICLE
DAMAGED. CROPS DAMAGED. HAIL LASTED 10 MINUTES. ALSO HAD
0.80 INCHES OF RAIN. TIME ESTIMATED.
&&
JP MARTINLocal storm report, Aug 15, 5:35 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CDT MON AUG 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 5 NE REEDER 46.16N 102.87W
08/15/2011 E60 MPH ADAMS ND TRAINED SPOTTER
&&
JTAEGERSpecial weather statement, Aug 15, 5:41 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 641 PM CDT MON AUG 15 2011 NDZ019-020-160045- MERCER-OLIVER- 641 PM CDT MON AUG 15 2011 ...SPECIAL WEATHER STATEMENT... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL MERCER COUNTY...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BEULAH... HAZEN... HANNOVER... STANTON... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MERRIMAN
Local storm report, Aug 15, 6:00 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
700 PM CDT MON AUG 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 16 SE AMIDON 46.32N 103.08W
08/15/2011 E0.88 INCH SLOPE ND TRAINED SPOTTER
HAIL LASTED ABOUT 20 MINUTES. 1.5 INCHES OF RAIN FELL IN
30 MINUTES.
&&
JTAEGERSpecial weather statement, Aug 15, 6:02 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 702 PM CDT MON AUG 15 2011 NDZ019-020-034-160100- MERCER-MORTON-OLIVER- 702 PM CDT MON AUG 15 2011 ...SPECIAL WEATHER STATEMENT... AT 700 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWESTERN MORTON COUNTY...MOVING EAST AT 15 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GLEN ULLIN... NEW SALEM... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MERRIMAN
Special weather statement, Aug 15, 6:06 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 706 PM CDT MON AUG 15 2011 NDZ011-021-022-160100- MCLEAN-SHERIDAN-WARD- 706 PM CDT MON AUG 15 2011 ...SPECIAL WEATHER STATEMENT... AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHEASTERN WARD COUNTY TO CENTRAL MCLEAN COUNTY...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND BRIEF HEAVY DOWNPOURS...ARE EXPECTED WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... COLEHARBOR BY 720 PM CDT... BENEDICT BY 730 PM CDT... FALKIRK AND UNDERWOOD BY 735 PM CDT... RUSO BY 745 PM CDT... STRAWBERRY LAKE BY 755 PM CDT... TURTLE LAKE BY 800 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. JP MARTIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 6:07 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 68 min |
| Aug 15, 6:10 PM MDT | Severe Thunderstorm Warning | BIS | McLean | 65 min |
| Aug 15, 6:20 PM MDT | Tornado Warning | BIS | Grant, Morton | 25 min |
| Aug 15, 6:39 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 66 min |
| Aug 15, 7:03 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 57 min |
| Aug 15, 7:14 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 61 min |
| Aug 15, 7:47 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 28 min |
| Aug 15, 7:52 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 53 min |
| Aug 15, 8:09 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Morton, Sioux | 66 min |
| Aug 15, 8:17 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 40 min |
| Aug 15, 8:18 PM MDT | Flash Flood Warning | BIS | Burleigh, Morton | 6 hr |
| Aug 15, 8:25 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder, Sheridan | 44 min |
| Aug 15, 8:36 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder, Logan | 54 min |
| Aug 15, 9:25 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger, Slope | 35 min |
| Aug 15, 10:21 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Grant, Hettinger, Sioux | 54 min |
| Aug 15, 11:11 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton, Sioux | 64 min |
| Aug 16, 2:08 AM MDT | Areal Flood Advisory | BIS | Emmons, Logan, McIntosh | 4 hr |
| Aug 16, 8:55 AM MDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 18 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.